International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 2, Pages 397-400

Binomial expansions modulo prime powers

Paul W. Haggard1 and John O. Kiltinen2

1Department of Mathematics, East Carolina University, Greenville 27834, North Carolina, USA
2Department of Mathematics, Northern Michigan University, Marquette 49855, Michigan, USA

Received 3 December 1979

Copyright © 1980 Paul W. Haggard and John O. Kiltinen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this note a result is given and proved concerning binomial expansions modulo prime powers. In the proof congruence modulo prime powers is generalized to the rational numbers via valuations.